Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 104, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2021, 6:56 PM CDT for 4 counties in Texas. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2021, 6:56 PM CDT (23:56 UTC)
- Expired
- May 25, 2021, 8:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 43 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:28 PM CDT | HAIL 2 | 2 Ene Umbarger, TX | REPORT RECEIVED ON TWITTER. |
| May 25, 7:29 PM CDT | HAIL 1.75 | 5 Ene Umbarger, TX | REPORTED 6 MILES WEST OF CANYON ON HIGHWAY 60 VIA TWITTER. |
| May 25, 7:35 PM CDT | HAIL 0.75 | 5 E Umbarger, TX | REPORT FROM MPING: DIME (0.75 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2701 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300
WUUS54 KAMA 252356
SVRAMA
TXC117-359-375-381-260100-
/O.NEW.KAMA.SV.W.0104.210525T2356Z-210526T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
656 PM CDT Tue May 25 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Randall County in the Panhandle of Texas...
Southeastern Oldham County in the Panhandle of Texas...
Northeastern Deaf Smith County in the Panhandle of Texas...
Southwestern Potter County in the Panhandle of Texas...
* Until 800 PM CDT.
* At 655 PM CDT, a severe thunderstorm was located 8 miles southwest
of Bushland, or 14 miles northwest of Canyon, moving east at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Amarillo, Canyon, Umbarger, Bushland and Mescalero Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3506 10228 3521 10228 3526 10192 3495 10192
3495 10216
TIME...MOT...LOC 2355Z 264DEG 8KT 3509 10214
HAIL...1.00IN
WIND...60MPH
$$
Ferguson1 follow-up statement
169
WWUS54 KAMA 260030
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
730 PM CDT Tue May 25 2021
TXC359-375-260040-
/O.CAN.KAMA.SV.W.0104.000000T0000Z-210526T0100Z/
Oldham TX-Potter TX-
730 PM CDT Tue May 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLDHAM AND
SOUTHWESTERN POTTER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3495 10216 3505 10220 3517 10222 3519 10217
3518 10192 3495 10192
TIME...MOT...LOC 0030Z 324DEG 5KT 3511 10215
$$
TXC117-381-260100-
/O.CON.KAMA.SV.W.0104.000000T0000Z-210526T0100Z/
Randall TX-Deaf Smith TX-
730 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN RANDALL AND NORTHEASTERN DEAF SMITH COUNTIES...
At 730 PM CDT, a severe thunderstorm was located 7 miles southwest of
Bushland, or 15 miles northwest of Canyon, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Amarillo, Canyon, Umbarger and Mescalero Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 10216 3505 10220 3517 10222 3519 10217
3518 10192 3495 10192
TIME...MOT...LOC 0030Z 324DEG 5KT 3511 10215
HAIL...1.25IN
WIND...60MPH
$$
FergusonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:56 PM CDT, 0 minutes earlier.
Area forecast discussion, May 25, 6:56 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 656 PM CDT Tue May 25 2021 .AVIATION...00z TAF Cycle... Thunderstorms west of Amarillo are slowly moving east at 10 mph, and assuming they hold together storms will be impacting the KAMA terminal around 01z. This could lead to gusty winds, hail and MVFR/IFR cigs/vsbys with heavy rain possible. Also can't rule out some MVFR/IFR cigs later tonight in wake of storm activity. Will amend if needed. Storms should remain east of KGUY and KDHT, with lower chance for MVFR/IFR cigs at those terminals. Ward && .PREV DISCUSSION... /Issued 303 PM CDT Tue May 25 2021/ SHORT TERM...Today through Wednesday Night... Satellite this afternoon shows a couple boundaries around the Panhandles this afternoon. The cold front is sagging into the OK Panhandle and looks to be from Felt to Guymon to Turpin. There is another boundary showing up from Beaver to Gruver to Fritch to just east of Wayside that is an outflow boundary from the MCV over eastern OK. The southeastern winds from the outflow are meeting up with the southwesterly flow and popping clouds all along the boundary. If you look closely, we can see some orphan anvils, particularly down by Panhandle and Groom. These attempts at updrafts will continue to break what little cap likely exists over the area as the special 19Z sounding from AMA shows very little cap. With little to no CIN, storms will not take much to fire up along either boundary. The dry line is over in NM and is progged to shift eastward. There is a mid level shortwave that is also on its way here and could also provide some uplift to help fire up storms or enhance the ones ongoing this evening when it arrives. Beside all the lift options, there is plenty of moisture to work with for storms today. Dewpoints are currently in the 50s and 60s around the Panhandles. The special sounding shows some dry air in the mid levels that may help with hail growth. MLCAPE around the area is forecast to be around 2500-3500 J/kg, which could mean hail up to 2 or 3 inches could be possible. DCAPE is forecast to be around 1500-2000 J/kg. Bulk shear is around 20 to 30 kts so storm mode will be multicellular in the north where the shear is less and could be supercellular in the south where shear is better. Storm motion looks to be around 20kts, so we could be looking at 70 to 80 mph gusts from a good downburst. LCL heights today are fairly high at 2000m and 0-1km shear is almost non- existent. 0-3km shear isn't terribly excited at 100 m2/s2, so not looking for tornado potential. If shear along a boundary increases, we might have a small brief spin up. Storms should mostly move out of the area by 06Z tonight, although could have a lingering storm in the far southeast. The NAM indicates the presence of low level moisture overnight for a low cloud deck over all but the western TX Panhandle. This could limit storm potential for Wednesday if the low clouds are realized. Instability for tomorrow is even better for today if storms happen. MLCAPE could be upwards of 3500-4000 J/kg with DCAPE of 1000-1500 J/kg. LCL's lower tomorrow to around 1000m and low level shear increases. Thus Wednesday could see storms with very large hail, damaging winds and tornadoes. PWATs increase for tomorrow as well to being near or over 90th percentile, so flooding issues may become a concern again. The big question will be if there are boundaries around, other than the dry line and if the low clouds materialize. Beat LONG TERM...Thursday through Monday... As we wrap up the month of May, more showers and thunderstorms are in the forecast. The main synoptic pattern favors daily chances for thunderstorms, in which each day we could see some severe storms. Perhaps a small break on Saturday before chances pick back up on Sunday. On Thursday and Friday, H500 flow will result in perturbations along the mean SSW-NNE flow. In-conjunction with a dryline setting up across the eastern Panhandles on Thursday retreating back to the west on Friday, the combination of surface boundary and upper level disturbances with good low level moisture will result in diurnally driven thunderstorms. In particular on Friday, a cold front will move south, adding an additional surface boundary for potential lift. Shear will be limited, but should be suffice to generate some thunderstorms. High temperatures will drop from mid 80s on Thursday to low and mid 70s by Friday. A temporary break in thunderstorms activity on Saturday as stable airmass fills in behind front, with the only exception for the far SE TX Panhandle with a thunderstorm chance early Saturday morning. Continuing on Sunday and Monday, a deepening mid level neutral tilted trough over the SW CONUS will surge sfc moisture northward along and ahead of dryline developing in eastern New Mexico.This will bring thunderstorm chances back to the Panhandles where some storms could be severe as some of the latest 25/12Z model and numerical data shows a series of mid level disturbances moving into the Panhandles. Temperatures Saturday through Monday will actually be a bit below average as we approach the end of May. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/99
Hazardous weather outlook, May 25, 3:30 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 330 PM CDT Tue May 25 2021 OKZ001>003-TXZ001>020-317-261100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 330 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible this afternoon and this evening. A few storms may become severe with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across parts of the Panhandles through Monday. Some of the storms may become severe with large hail and damaging winds the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, May 25, 5:06 PM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Amarillo TX 506 PM CDT Tue May 25 2021 TXZ011-016-252230- Deaf Smith TX-Oldham TX- 506 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM AND NORTHEASTERN DEAF SMITH COUNTIES UNTIL 530 PM CDT... At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Vega, moving northeast at 10 mph. Up to nickel size hail and wind gusts of up to 55 mph will be possible with this storm. Locations impacted include... Wildorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3510 10248 3520 10246 3531 10217 3505 10217 TIME...MOT...LOC 2205Z 245DEG 11KT 3514 10237 Ferguson
Special weather statement, May 25, 5:45 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Amarillo TX
545 PM CDT Tue May 25 2021
TXZ011-252315-
Oldham TX-
545 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM COUNTY UNTIL
615 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vega, moving northeast at 15 mph.
Up to nickel size hail and wind gusts of up to 55 mph will be
possible with this storm.
Locations impacted include...
Vega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3519 10247 3525 10251 3540 10233 3524 10219
3518 10235
TIME...MOT...LOC 2245Z 233DEG 11KT 3524 10240
FergusonSpecial weather statement, May 25, 6:21 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Amarillo TX
621 PM CDT Tue May 25 2021
TXZ012-260000-
Potter TX-
621 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTER COUNTY UNTIL 700
PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Valley De Oro, or 14 miles north of Amarillo, moving
northeast at 30 mph.
Up to nickel size hail and wind gusts of up to 55 mph will be
possible with this storm.
This storm will remain over mainly rural areas of northern Potter
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3538 10206 3562 10185 3562 10162 3546 10162
3529 10194
TIME...MOT...LOC 2320Z 226DEG 27KT 3540 10194
FergusonThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:37 AM CDT | Special Weather Statement | AMA | Deaf Smith | 38 min |
| May 25, 2:58 AM CDT | Special Weather Statement | AMA | Deaf Smith | 32 min |
| May 25, 5:06 PM CDT | Special Weather Statement | AMA | Oldham | 24 min |
| May 25, 5:15 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 60 min |
| May 25, 5:45 PM CDT | Special Weather Statement | AMA | Oldham | 30 min |
| May 25, 6:05 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 55 min |
| May 25, 6:21 PM CDT | Special Weather Statement | AMA | Potter | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.